PharmD Info

A forum for Indian Pharmacy Professionals

It's an open forum for Indian Clinical and Hospital Pharmacists to discuss on designing, implementing, and monitoring a therapeutic plan that will produce specific therapeutic outcomes for the patient Eg:Antibiotic Policies, Pharmacist Interventions, Medication Therapy Management. DRP,s and Its Management.
Forum rules: Dear User, Kindly read our forum rules before you proceed with our PharmD Info, Your first 5 posts/topics requires moderator approval and this website is purely meant for educational and knowledge sharing purpose only so you should not make any topics/replies/messages which criticize, threaten or abuse any member, pharmacy governing bodies and organizations. Your post will be deleted automatically by our BB Pruning System if your topic is not viewed by members for more than 5 days. So, make sure that your topics and its related contents are unique and valuable. We expect you to be an active member of our forum to continue with your free membership.Kindly note that if a member received more than five warnings from moderator/members they will be blocked automatically by our Bulletin Board system.
#2240
The severity-of-tools focused to assess the potential severity of DRPs/MEs to patient avoided by the Pharmacist Intervention - PI

The first tool for assessing potential significance of PIs was created by Folli et al. in 1987. The authors classified degree of potential severity of a ME into 3 levels (potential lethal, serious, or significant) with detailed descriptions of definition/explicit examples.

Potential Lethal

It could have one or more of the following consequences:

(1) the serum level resulting from such a dose is likely to be in the “severe toxicity range” based on common dosage guidelines, e.g., serum theophylline concentrations >30 µ g/mL, more than ten times the dose of a chemotherapy agent;
(2) the drug being administered has a high potential to cause cardiopulmonary arrest in the dose ordered;
(3) the drug being administered has a high potential to cause a life-threatening adverse reaction, such as anaphylaxis, in light of the patient’s medical history;
(4) the dose of a potentially life-saving drug is too low for a patient having the disease being treated;
(5) the dose of a drug with a very low therapeutic index is too high (ten times the normal dose).

Serious

It could have one or more of the following results:

(1) the route of drug administration ordered is inappropriate, with the potential of causing the patient to suffer a severe toxic reaction;
(2) the dose of the drug prescribed is too low for a patient with serious disease who is in acute distress;
(3) the dose of a drug with low therapeutic index is too high-four to ten times the normal dose;
(4) the dose of the drug would result in serum drug levels in the toxic range, e.g., serum theophylline levels 20 to 30 µ g/mL;
(5) the drug ordered could exacerbate the patient’s condition, e.g., drug-drug interaction or drug-disease interaction; and
(6) the name of the drug is misspelled, creating a risk that the wrong drug might be dispensed.

Significant

An error could have one or more of the following results:

(1) the dose of the drug with low therapeutic index is too high - 1/2 to four times the normal dose;
(2) the dose is too low for a patient with the condition being treated;
(3) the wrong laboratory studies to monitor a specific side effect of a drug are ordered, e.g., CBC and reticulocyte counts are ordered to monitor gentamicin toxicity;
(4) the wrong route of administration for the condition being treated is ordered, e.g., the inadvertent change from IV to oral therapy for the treatment of bacterial meningitis; and
(5) errors ordering IV fluids are made, e.g., specific additives needed for complete therapy are omitted, or incompatible fluids are ordered.
swathi liked this

We are appointing on immediate basis in the follow[…]

Here is recently issued (December 2018) guidance -[…]

List of Pharmacovigilance Interview Questions and […]

Hello Everyone

Thanks for your appreciations . Keep doing your be[…]

WELCOME TO OUR E-LEARN COURSE WORK MODULES